Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Atlanta, GA

September 16, 2009DeKalb County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 16, 2009, 7:10 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2009, 7:10 PM EDT (23:10 UTC)
Expired
Sep 17, 2009, 1:00 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 162310
FFWFFC
GAC089-121-135-170500-
/O.NEW.KFFC.FF.W.0015.090916T2310Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED SEP 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 100 AM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. RAINFALL
  AMOUNTS OF TWO INCHES HAS OCCURRED SINCE 600 PM EDT IN THE 
  ATLANTA CITY LIMITS. ADDITIONAL RAIN OF ANOTHER INCH OR TWO CAN
  BE EXPECTED OVER THE WARNED AREA IN THE NEXT FEW HOURS.
  THE NORTH AND SOUTH FORK PEACHTREE CREEKS IN DEKALB COUNTY WILL
  BE RAPIDLY RISING WHICH WILL AFFECT PEACHTREE CREEK IN CENTRAL
  FULTON COUNTY.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD...
  SNELLVILLE...NORCROSS...LILBURN...DULUTH...BERKELEY LAKE...
  TUCKER...DORAVILLE AND CHAMBLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16
5 follow-up statements
000 
WGUS72 KFFC 162351
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT WED SEP 16 2009

GAC089-121-135-170500-
/O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
751 PM EDT WED SEP 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB
COUNTIES...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. RAINFALL
AMOUNTS OF TWO INCHES OR MORE HAS OCCURRED SINCE 600 PM EDT.  
ADDITIONAL RAIN OF ANOTHER INCH IS EXPECTED. SMALL AND LARGE CREEKS 
ARE EITHER IN FLOOD OR WILL BE SOON.

AT 730 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
10.6 FEET AND RISING RAPIDLY. FLOOD STAGE IS 12.0 FEET. THE CREEK IS 
EXPECTED TO EXCEED FLOOD STAGE AROUND 800 PM EDT.

AT 730 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
12.1 FEET AND RISING RAPIDLY. FLOOD STAGE IS 12.0 FEET. THE CREEK IS 
IN MINOR FLOOD AND IS EXPECTED TO REACH 13.0 FEET AROUND 800 PM EDT.

THE PEACHTREE CREEK NEAR ATLANTA WAS AT 11.5 FEET AND RISING
RAPIDLY. FLOOD STAGE IS 17.0 FEET. THE CREEK IS EXPECTED TO RISE TO 
NEAR FLOOD STAGE LATER THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16
000 
WGUS72 KFFC 170048
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT WED SEP 16 2009

GAC089-121-135-170500-
/O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
848 PM EDT WED SEP 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB
COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE RAIN WAS DIMINISHING OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 
TO 3 INCHES HAVE OCCURRED SINCE 600 PM EDT.  SMALL STREAMS AND 
CREEKS ARE EITHER IN MINOR FLOOD OR STILL RISING.

AT 830 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
13.0 FEET AND RISING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN 
MINOR FLOOD AND IS EXPECTED TO REACH 13.5 FEET AROUND 900 PM EDT.

AT 830 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
13.3 FEET AND RISING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS 
IN MINOR FLOOD AND IS EXPECTED TO REACH 13.5 FEET AROUND 900 PM EDT.

AT 830 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 12.2 FEET 
AND RISING. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE TO 
RISE THIS EVENING...BUT SHOULD CREST BELOW FLOOD STAGE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16
000 
WGUS72 KFFC 170145
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT WED SEP 16 2009

GAC089-121-135-170500-
/O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
945 PM EDT WED SEP 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB
COUNTIES...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
RAIN HAD DIMINISHED OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 
INCHES HAVE OCCURRED SINCE 600 PM EDT.  SMALL STREAMS AND CREEKS ARE 
STILL EITHER IN MINOR FLOOD OR BEGINNING TO RECEDE.

AT 930 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
13.5 FEET AND APPEARS TO BE CRESTING. FLOOD STAGE IS 12.0 FEET. THE 
CREEK IS IN MINOR FLOOD AND WILL BEGIN TO RECEDE.

AT 930 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
13.5 FEET AND APPEARS TO BE CRESTING. FLOOD STAGE IS 12.0 FEET. THE 
CREEK IS IN MINOR FLOOD AND WILL BEGIN TO RECEDE.

AT 900 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 12.7 FEET 
AND RISING SLOWLY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE 
A RISE TO AROUND 13.5 FEET AROUND 1100 PM EDT...THEN BEGIN TO 
RECEDE. 

AT 930 PM EDT...THE NANCY CREEK NEAR ATLANTA WAS AT 9.7 FEET AND 
RISING SLOWLY. FLOOD STAGE IS 11.0 FEET. THE CREEK WILL SLOWLY RISE
TO NEAR 10.0 FEET AROUND 1100 PM EDT...THEN BEGIN TO RECEDE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16
000 
WGUS72 KFFC 170256
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT WED SEP 16 2009

GAC089-121-135-170500-
/O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
1056 PM EDT WED SEP 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB
COUNTIES...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE RAIN HAD DIMINISHED OVER THE WARNED AREA. RAINFALL AMOUNTS OF
2 TO 3 INCHES OCCURRED DURING THE EARLY EVENING HOURS. A FEW CREEKS 
ARE STILL IN MINOR FLOOD...OTHERWISE MOST STREAMS AND CREEKS ARE
RECEDING AND WILL CONTINUE TO FALL THROUGHOUT THE NIGHT. 

AT 1030 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
12.9 FEET AND SLOWLY FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK 
IS IN MINOR FLOOD AND SHOULD FALL BELOW FLOOD STAGE AROUND MIDNIGHT. 

AT 1030 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
12.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN 
MINOR FLOOD AND SHOULD FALL BELOW FLOOD STAGE AROUND 1100 PM EDT. 

AT 1030 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 14.1 FEET 
AND RISING SLOWLY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE 
RISING TO AROUND 14.5 FEET BY 1100 PM EDT...THEN BEGIN TO RECEDE. AT 
14.0 FEET THE ATLANTA MEMORIAL PARK STARTS TO HAVE HIGH WATER AS THE 
CREEK OVERFLOWS INTO THE PARK. A SMALL PORTION OF WOODWARD WAY NEAR 
PEACHTREE BATTLE AVENUE BECOMES FLOODED.

AT 1030 PM EDT...THE NANCY CREEK NEAR ATLANTA WAS AT 9.6 FEET AND 
FALLING SLOWLY. FLOOD STAGE IS 11.0 FEET. THE CREEK WILL CONTINUE TO 
RECEDE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16
000 
WGUS72 KFFC 170436
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 AM EDT THU SEP 17 2009

GAC089-121-135-170500-
/O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
1236 AM EDT THU SEP 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB
COUNTIES...

AT 1215 AM EDT...NO ADDITIONAL RAIN HAS FALLEN OVER THE WARNED AREA 
IN THE PAST TWO HOURS. ALL SMALL STREAMS AND CREEKS ARE RECEDING AT 
THIS TIME SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 
100 AM EDT. 

AT 1215 AM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
11.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK WILL 
CONTINUE TO FALL THIS MORNING. 

AT 1215 AM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 
12.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK WILL
FALL BELOW FLOOD STAGE BY 100 AM EDT. 

AT 1215 AM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 14.6 FEET 
AND NEARLY STEADY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL BEGIN TO 
FALL AFTER 100 AM EDT. AT 14.0 FEET THE ATLANTA MEMORIAL PARK STARTS 
TO HAVE HIGH WATER AS THE CREEK OVERFLOWS INTO THE PARK. A SMALL 
PORTION OF WOODWARD WAY NEAR PEACHTREE BATTLE AVENUE BECOMES FLOODED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 6:23 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 16, 6:23 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT WED SEP 16 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR SHOWS NUMEROUS SHOWERS AND TSTMS OVER EAST AL AT
THIS TIME WITH DEVELOPING TSTMS OVER PORTIONS OF NORTH AND
CENTRAL GA. EXPECT THIS TREND TO CONTINUE AS BEST CONVECTIVE
POTENTIAL IS MATCHING UP WITH MAX DIURNAL HEATING AND INSTABILITY
FOR THE DAY. OCCASIONAL HEAVY DOWNPOURS AND LIGHTNING WILL BE
THE GREATEST IMPACT. NO SEVERE TSTMS ARE EXPECTED.

THE SYNOPTIC SITUATION HAS NOT CHANGED MUCH WITH THE PERSISTENT
LOW PRESSURE SYSTEM OVER EAST TX AND NORTH LA AND WEAK HIGH
PRESSURE OVER THE MID ATLANTIC STATES. WATER VAPOR IMAGERY
CONTINUES TO SHOW EASTERN PACIFIC MOISTURE COMBINING WITH LOW
LEVEL GULF MOISTURE AND FLOWING NORTHEAST INTO GA. PWS ARE RANGING
FROM 1.7 TO 2.0 INCHES AT THIS TIME AND SHOULD INCREASE OVER 2.0
INCHES TONIGHT THROUGH FRIDAY NIGHT. THE NAM AND GFS MODELS ARE IN
GOOD AGREEMENT WITH THIS WET AND UNSTABLE PATTERN CONTINUING
THROUGH THE END OF THE WEEK. AVERAGE QPF AMOUNTS OF 1 TO 2 INCHES
CAN BE EXPECTED OVER NORTH AND CENTRAL GA THROUGH THE FORECAST
PERIOD. THE ABUNDANT TROPICAL MOISTURE AND SLOW MOVING TSTMS WILL
CAUSE LOCALLY HIGHER AMOUNTS...BUT DIFFICULT TO SAY EXACTLY WHERE.
THIS HAS BEEN OBSERVED FOR THE PAST TWO MORNINGS IN NORTH GA WHERE
HEAVY RAIN HAS EXCEEDED 3 INCHES IN SOME LOCATIONS WITH SOME FLASH
FLOODING OR MINOR FLOODING.

ADJUSTED MOS GUIDANCE MIN TEMPS UP A COUPLE DEGREES TONIGHT DUE TO
EXPECTED CLOUD COVER...CURRENT DEWPOINTS AND PERSISTENCE. ONLY MINOR
ADJUSTMENTS IF ANY TO MAX AND MIN TEMPS THROUGH THE REMAINDER OF THE
PERIOD. GENERALLY MAV MOS GUIDANCE POPS WERE ACCEPTED SINCE THEY
WERE HIGHER AND MATCHED WELL WITH HPC QPF AMOUNTS.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE MAIN LOW CENTER OVER LA/MS/AR EVENTUALLY BECOMES CENTERED OVER
MS BY 12Z SAT BUT IT NEVER GETS ANY FURTHER EAST THAN THAT. THIS
LOW CONTINUES TO WEAKEN THROUGH THE WEEKEND BEFORE WASHING OUT AND
GETTING PULLED NORTHWARD SUN. A VERY SHARP THROUGH BEGINS TO BUILD
SOUTHWARD OUT OF THE NORTHERN PLAINS/GREAT LAKES STATES AND ITS
ASSOCIATED COLD FRONT SWEEPS ACROSS THE EASTERN HALF OF THE U.S.
TUE/WED. GA STAYS IN A MOIST SOUTH TO SOUTHWESTERLY FLOW KEEPING
CHANCE POPS ACROSS THE AREA DAYS 4-7. MAX TEMPS SHOULD BE NEAR
NORMAL WHILE MIN TEMPS WILL BE ABOVE NORMAL DUE TO CLOUD COVER
AND HIGH MOISTURE.

&&

.AVIATION...
MUCH OF THE SAME OVER THE NEXT 24 TO 36 HOURS. CONVECTION MOVING
NORTH AND SHOULD CONTINUE TO AFFECT FTY/PDK/RYY AND AHN AND MCN
THROUGH ABOUT 02Z AND THEN DIMINISH RAPIDLY. THERE MAYBE A SHOWER
LINGERING OVER ATL AND CSG BUT THIS TOO WILL DIMINISH THROUGH THE
EVENING HOURS. AFTERWARDS THE IFR CIGS WILL DEVELOP LATER TONIGHT
AND THEN SLOWLY LIFT THROUGH THE DAY THURSDAY WITH CONVECTION
REDEVELOPING AFTER 18Z THURSDAY. WINDS WILL REMAIN EASTERLY THROUGH
THE FORECAST PERIOD BUT REMAIN BELOW 10 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  79  66  79  66 /  70  80  60  60  30
ATLANTA         70  79  68  80  67 /  70  70  50  60  40
BLAIRSVILLE     65  73  62  75  66 /  90  80  60  60  40
CARTERSVILLE    68  78  67  81  65 /  90  80  60  60  50
COLUMBUS        71  84  70  84  70 /  60  70  50  60  30
GAINESVILLE     67  77  65  77  67 /  90  80  70  60  40
MACON           71  83  70  84  68 /  50  70  60  60  30
ROME            69  79  68  81  67 /  80  70  60  60  50
PEACHTREE CITY  69  79  67  80  65 /  70  60  50  60  30
VIDALIA         70  83  71  83  68 /  40  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

16
Hazardous weather outlook, Sep 16, 5:22 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 AM EDT WED SEP 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
522 AM EDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED OVER ARKANSAS WILL DRIFT SLOWLY
NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT.

.PRIMARY HAZARDS...
LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS. WHILE THUNDERSTORMS
WILL BE POSSIBLE AT ANYTIME DURING THE DAY AND NIGHT...THE BEST
CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON AND
EVENING.

.DISCUSSION...
A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHEAST ACROSS THE
LOWER MISSISSIPPI VALLEY THROUGH TONIGHT...SPREADING WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHEASTERN STATES.
INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH AND CENTRAL
GEORGIA WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES
OF 500 TO 1000. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE
WATER VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH
SPOTTY 1 TO 2 INCH RAINFALL AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 16, 5:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT WED SEP 16 2009

GAZ012-020-162200-
521 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN BARTOW AND GORDON COUNTIES UNTIL 600 PM
EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN ADAIRSVILLE AND FOLSOM...MOVING NORTH AT
15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...HEAVY RAIN WILL ACCOMPANY THIS ACTIVITY AND MAY RESULT
IN MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS.  MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADWAYS AND POOR VISIBILITY IN AREAS OF
HEAVY RAIN.

19
Local storm report, Sep 16, 6:09 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
09/16/2009  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

&&

KFRANTZ
Special weather statement, Sep 16, 6:19 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED SEP 16 2009

GAZ013-162245-
619 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN PICKENS COUNTY UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF TALMADGE TO 7 MILES SOUTH
OF TATE...MOVING NORTH AT 20 MPH.

WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ESPECIALLY IN THE SOUTHWEST AND SOUTH CENTRAL PART
OF THE COUNTY NEAR TALMADGE.

HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. VISIBILITY WILL BE
SEVERELY REDUCED IN AREAS OF HEAVY RAIN.

19
Local storm report, Sep 16, 6:31 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     4 W CANTON              34.24N 84.56W
09/16/2009                   CHEROKEE           GA   EMERGENCY MNGR

            THREE TREES BLOWN DOWN ALONG KNOX BRIDGE HIGHWAY.

0622 PM     HAIL             4 E WALESKA             34.32N 84.48W
09/16/2009  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

&&

KFRANTZ
Special weather statement, Sep 16, 6:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT WED SEP 16 2009

GAZ033-034-045>049-162300-
641 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN
NEWTON...ROCKDALE...MORGAN...WALTON...DEKALB...GWINNETT AND FULTON
COUNTIES UNTIL 700 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF DEVELOPING STRONG THUNDERSTORMS FROM GODFREY...TO
COVINGTON...TO CONYERS...TO ATLANTA...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN. RUNOFF FROM THESE STORMS
WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE AFFECTED AREAS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

RADAR DATA INDICATES THAT 1.0 TO 1.5 INCHES OF RAIN HAS ALREADY
FALLEN IN MUCH OF METROPOLITAN ATLANTA. ADDITIONAL RAINFALL WILL
RESULT IN NEAR COMPLETE RUNOFF ON TOTALLY SATURATED GROUND.
MOTORISTS...ESPECIALLY IN THE ATLANTA AREAS...SHOULD USE EXTRA
CAUTION FOR THE NEXT COUPLE OF HOURS. BE ALERT FOR AREAS OF PONDING
OF WATER AND MINOR FLOODING ON ROADWAYS. IN ADDITION...VISIBILITY
WILL BE SEVERELY REDUCED IN AREAS OF HEAVY RAIN.

19
Special weather statement, Sep 16, 7:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT WED SEP 16 2009

GAZ086-098-112-113-162345-
708 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN
TOOMBS...NORTHERN MONTGOMERY...EASTERN TREUTLEN AND SOUTHERN EMANUEL
COUNTIES UNTIL 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS FROM NUNEZ...TO KIBBEE...MOVING EAST AT
10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THIS
ACTIVITY...WHICH MAY BLOW DOWN SMALL OR WEAK TREES AND SOME POWER
LINES.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 12:23 PM EDTAreal Flood WarningFFCGwinnett, Walton4 hr
Sep 16, 5:49 PM EDTSevere Thunderstorm WarningFFCCherokee41 min

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.